Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 111, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 8, 2018, 6:17 PM CDT for Clay County, Minnesota. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2018, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 8, 2018, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:40 PM CDT | HAIL 1 | Hawley, MN | |
| Jul 8, 6:45 PM CDT | HAIL 1.5 | Hawley, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WUUS53 KFGF 082317
SVRFGF
MNC027-090000-
/O.NEW.KFGF.SV.W.0111.180708T2317Z-180709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
617 PM CDT SUN JUL 8 2018
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northern Clay County in northwestern Minnesota...
* Until 700 PM CDT.
* At 617 PM CDT, a severe thunderstorm was located near Averill, or
13 miles northeast of Fargo, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Felton around 620 PM CDT.
Averill around 625 PM CDT.
Buffalo River State Park around 630 PM CDT.
Muskoda around 635 PM CDT.
Hawley around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4696 9677 4715 9666 4710 9620 4679 9619
TIME...MOT...LOC 2317Z 290DEG 32KT 4700 9660
HAIL...1.00IN
WIND...60MPH
$$
DJR3 follow-up statements
673
WWUS53 KFGF 082326
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
626 PM CDT SUN JUL 8 2018
MNC027-090000-
/O.CON.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
626 PM CDT SUN JUL 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLAY COUNTY...
At 625 PM CDT, a severe thunderstorm was located over Averill, or 16
miles northeast of Fargo, moving east at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Buffalo River State Park around 630 PM CDT.
Muskoda around 635 PM CDT.
Hawley around 640 PM CDT.
Hitterdal around 645 PM CDT.
Dale around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4692 9665 4714 9658 4710 9620 4679 9619
TIME...MOT...LOC 2325Z 290DEG 32KT 4697 9649
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
DJR478
WWUS53 KFGF 082347
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
647 PM CDT SUN JUL 8 2018
MNC027-090000-
/O.CON.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
647 PM CDT SUN JUL 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLAY COUNTY...
At 647 PM CDT, a severe thunderstorm was located over Dale, or 18
miles west of Detroit Lakes, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4687 9649 4712 9635 4710 9620 4679 9619
TIME...MOT...LOC 2347Z 290DEG 32KT 4690 9621
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DJR773
WWUS53 KFGF 082356
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
656 PM CDT SUN JUL 8 2018
MNC027-090006-
/O.EXP.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
656 PM CDT SUN JUL 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Minnesota.
LAT...LON 4687 9649 4712 9635 4710 9620 4679 9619
TIME...MOT...LOC 2356Z 290DEG 32KT 4687 9611
$$
DJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:04 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 3:04 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 304 PM CDT Sun Jul 8 2018 .SHORT TERM...(This afternoon and tonight) Issued at 304 PM CDT Sun Jul 8 2018 Cold front is analyzed from KBDE to just southeast of KGFK to south central North Dakota. Moist low level air mass and moderately steep mid level lapse rates have supported ML CAPE increasing in the warm sector ahead of the cold front into the 2000-3500 J/KG range and near term projections are for this to continue to increase in our south through 00Z to around 4000 J/KG. CINh is starting to weekend, but CAP may not start to break until 3-5 PM time frame when HREF and other CAMs show thunderstorm activity increasing in coverage and intensity. CAMs also have consistently shown activity tapering off late this evening and likely ending in our far southeast in the 10PM- 12AM time frame. Regarding Severe threats: It still appears possible for a few supercells in the late afternoon/early evening based on hodographs/strong shear profiles, and HREF updraft helicity still highlights several strong tracks before eventually activity merges/evolves into clusters. Supercell threat raises possibility of 2" hail or larger and tornadoes. DCAPE should exceed 1000 J/KG in warm sector, and considering potential strength of updrafts stronger winds (75mph or higher) can't be ruled out even if linear MCS is not anticipated. Anomalously high PWATs are already analyzed in excess of 1.5 up to 2.0" and activity will have a tendency to "train" along frontal zone. As activity increases in intensity this raises the possibility for flash flooding. Strongest QPF signals in high res guidance are still in our far south east where FFG tends to be higher due to sandy soils in areas that have not received much rain in the last few days, however localized flash flooding will still be a threat through this evening. .LONG TERM...(Monday through Sunday) Issued at 304 PM CDT Sun Jul 8 2018 Surface high pressure and upper level ridging will lead to calm weather for the early work week. Mid week another system looks to pass through southern Canada which could produce some showers and thunderstorms as a cold front passes through the Northern Plains. Guidance generally keeps most of the activity to the north in the Canadian Prairies but some areas, especially near the border, have the best chance for some rain. High pressure returns for the later part of the work week leading to a return to calm weather. The next chance for rain looks to come next weekend with another surface low tracking across southern Canada with a cold front across the Northern Plains. Temperatures during this period are expected to be near seasonal normals. For severe potential in this period there are two times: midweek and next weekend. Wednesday the best forcing continues to look like it will remain north of the international border but timing of the cold front and the position of the surface low will play a role in the possible severe threat. Going into the weekend there is a chance for severe weather based on the GFS but it is too early to tell. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1243 PM CDT Sun Jul 8 2018 Shower and thunderstorm activity tracking along cold front is spreading from parts of eastern ND into northwest MN. This will increase in coverage and slide southward with greatest impacts at KFAR and KBJI. Heavy rain and the possibility for severe thunderstorms at those terminals and conditions could drop to LIFR with strong winds. Hail will also be a threat late this afternoon/evening. Hard to anticipate the more severe impacts as most storms will be sub-severe. Will need to be monitored. Lighter winds and VFR conditions should prevail across the region by the late evening period as this system transitions southeast and high pressure builds. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...DJR LONG TERM...NC AVIATION...DJR
Hazardous weather outlook, Jul 8, 2:56 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 256 PM CDT Sun Jul 8 2018 MNZ002-003-015>017-022>024-027>032-040-NDZ028>030-038-039-049-052- 053-092000- Norman-Clay-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- 256 PM CDT Sun Jul 8 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible this afternoon and evening, along with the possibility of excessive rainfall and localized flooding. The best chance for severe thunderstorms will tend to be south of a line from Cooperstown ND to Bemidji MN. Threats include hail up to 2 inches and winds up to 75 mph. The threat for tornadoes can't be ruled out. Any thunderstorm activity should transition southeast of the region between 10 PM and Midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Possible thunderstorms again Wednesday and Saturday, severe potential is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001-004>009-013-014-NDZ006>008-014>016-024-026-027-054-092000- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Western Walsh County- 256 PM CDT Sun Jul 8 2018 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will be possible this afternoon and evening. A strong thunderstorm can't be ruled out, but the main severe threat should remain south. .DAYS TWO THROUGH SEVEN...Monday through Saturday Possible thunderstorms again Wednesday and Saturday, severe potential is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 8, 1:36 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
136 PM CDT SUN JUL 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG NEW ROCKFORD 47.68N 99.14W
07/08/2018 EDDY ND TRAINED SPOTTER
SIGNIFICANT TREE DAMAGE ALL OVER TOWN.
0335 AM TSTM WND DMG 4 N NEW ROCKFORD 47.74N 99.15W
07/08/2018 Eddy ND PUBLIC
MULTIPLE TREES DOWN AND SIGNIFICANT DAMAGE TO A MACHINE
SHED
0335 AM TSTM WND DMG NEW ROCKFORD 47.68N 99.14W
07/08/2018 EDDY ND FIRE DEPT/RESCUE
AIRPORT HANGER BLOWN DOWN AND PLANES SCATTERED.
0356 AM HAIL THIEF RIVER FALLS 48.11N 96.18W
07/08/2018 M0.75 INCH PENNINGTON MN PUBLIC
INTOWN 3 TO 5 MINUTES OF HAIL.
0404 AM TSTM WND GST 14 SW TOLNA 47.68N 98.65W
07/08/2018 M62.00 MPH Eddy ND MESONET
MEASURED AT NDAWN 10 N OF MCHENRY
0455 AM TSTM WND GST LARIMORE 47.91N 97.63W
07/08/2018 M55.00 MPH GRAND FORKS ND PUBLIC
PERSONAL WEATHER STATION
0456 AM TSTM WND DMG LARIMORE 47.91N 97.63W
07/08/2018 GRAND FORKS ND PUBLIC
TREE BRANCHES BROKEN DONE. SHINGLES OFF ROOF.
0518 AM TSTM WND GST 1 NW EMERADO 47.93N 97.38W
07/08/2018 M50.00 MPH Grand Forks ND MESONET
PEAK WIND MEASURED AT THE RWIS STATION ALONG HIGHWAY 2.
0524 AM TSTM WND GST 6 WNW GRAND FORKS 47.95N 97.19W
07/08/2018 M52.00 MPH Grand Forks ND ASOS
PEAK WINDS MEASURED AT THE GRAND FORKS AIRPORT /KGFK/.
0526 AM HAIL 2 WNW GRAND FORKS 47.93N 97.11W
07/08/2018 E0.75 INCH Grand Forks ND NWS EMPLOYEE
0527 AM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/08/2018 GRAND FORKS ND PUBLIC
TREE DOWN BLOCKING TRAFFIC ON WASHINGTON ST NEAR GATEWAY
DR
0530 AM TSTM WND DMG 2 SSW GRAND FORKS 47.90N 97.09W
07/08/2018 Grand Forks ND NWS EMPLOYEE
STREET LIGHT POLE BENT DOWN TO THE GROUND
0533 AM HAIL 4 E EAST GRAND FORKS 47.93N 96.93W
07/08/2018 E1.25 INCH Polk MN TRAINED SPOTTER
LARGE HAIL MIXED IN VERY HEAVY RAIN FELL FOR 3 TO 4
MINUTES... FOLLOWED BY DAMAGING DOWNBURST WINDS AND MORE
RAIN.
0535 AM TSTM WND DMG 2 NE GRAND FORKS 47.94N 97.04W
07/08/2018 Grand Forks ND PUBLIC
REPORT OF FOUR TO FIVE INCH BRANCHES DOWN IN RIVERSIDE
PARK WITH TIME ESTIMATED BY RADAR
0536 AM TSTM WND GST 4 E EAST GRAND FORKS 47.93N 96.93W
07/08/2018 E90.00 MPH Polk MN NWS STORM SURVEY
ROOF PANELS AND ROOFING MATERIAL PEELED UP FROM A STEEL
CLAD POLE SHED AND FLUNG OVER 100 YARDS TO THE ESE.
NEARBY FARMSTEDS HAD LARGE TREE BRANCHES AND LIMBS BROKEN
AND SHINGLES AND GUTTERS TORN OFF OF HOUSES AND SHEDS
ACROSS NORTHERN HUNTSVILLE AND SOUTHERN SULLIVAN
TOWNSHIPS.
0537 AM TSTM WND GST 5 ENE EAST GRAND FORKS 47.96N 96.92W
07/08/2018 M58.00 MPH Polk MN PUBLIC
PERSONAL DAVIS AT KRUEGER FARMS
0541 AM TSTM WND GST 6 ESE EAST GRAND FORKS 47.90N 96.90W
07/08/2018 M62.00 MPH Polk MN MESONET
PEAK WIND AT THE RWIS ALONG HIGHWAY 2 NEAR MALLORY.
0544 AM HAIL 2 E EUCLID 47.97N 96.60W
07/08/2018 E1.75 INCH Polk MN NWS STORM SURVEY
LARGE AND WIND DRIVEN HAIL STRIPPED SUGARBEET, BEAN, AND
WHEAT FIELD IN FAER EASTERN EUCLID AND WESTERN BELGIUM
TOWNSHIPS. LARGE TREE BRANCHES WERE BROKEN DOWN
THROUGHOUT THE AREA AS WELL.
0600 AM TSTM WND GST 3 NNW CROOKSTON 47.81N 96.63W
07/08/2018 M47.00 MPH Polk MN AWOS
PEAK WINDS AT THE CROOKSTON AIRPORT /KCKN/.
0637 AM HAIL 8 ENE HIGH LANDING 48.09N 95.65W
07/08/2018 E1.25 INCH Pennington MN PUBLIC
A FEW QUARTER TO HALF DOLLAR SIZED HAIL IN VERY HEAVY
RAIN.
&&
DJRLocal storm report, Jul 8, 4:56 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT SUN JUL 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG SHEYENNE 47.83N 99.12W
07/08/2018 EDDY ND NWS STORM SURVEY
SEVERAL TREES OF 12 TO 18 INCHES UPROOTED IN TOWN. TIME
APPROXIMATE BASED ON RADAR
&&
HOPKINSLocal storm report, Jul 8, 5:00 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
500 PM CDT SUN JUL 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG NEW ROCKFORD 47.68N 99.14W
07/08/2018 EDDY ND NWS STORM SURVEY
NUMEROUS TREES UPROOTED WITHIN THE CITY LIMITS. TREE SIZE
VARIED FROM 12 TO 24 INCHES. TIME APPROXIMATE BASED ON
RADAR.
&&
HOPKINSSpecial weather statement, Jul 8, 5:06 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 506 PM CDT SUN JUL 8 2018 MNZ022-027-028-082230- West Becker MN-East Becker MN-Mahnomen MN- 506 PM CDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAHNOMEN AND NORTHWESTERN BECKER COUNTIES UNTIL 530 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Callaway, or 18 miles northwest of Detroit Lakes, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Callaway around 515 PM CDT. Ogema around 525 PM CDT. White Earth and Waubun around 530 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern Minnesota. LAT...LON 4704 9559 4691 9610 4704 9620 4728 9577 TIME...MOT...LOC 2206Z 242DEG 23KT 4703 9606 NC
Local storm report, Jul 8, 5:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
532 PM CDT SUN JUL 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 1 N NEW ROCKFORD 47.70N 99.14W
07/08/2018 Eddy ND NWS STORM SURVEY
AIRPORT HANGAR SUSTAINED SIGNIFICANT DAMAGE WITH HALF OF
THE ROOF REMOVED AND OUTSIDE WALLS ON NORTH END OF THE
BUILDING COLLAPSED. HEAVIER DEBRIS SCATTERED APPROX 50 TO
150 FEET NORTHEAST OF HANGAR AND LIGHTER DEBRIS SCATTERED
AS FAR AS 400 YARDS AWAY. DAMAGE IS CONSISTENT WITH A
SERIAL MICROBURST WITH ESTIMATED WINDS OF 95 TO 110 MILES
PER HOUR. TIME ESTIMATED BASED ON RADAR.
&&
HOPKINSSpecial weather statement, Jul 8, 5:59 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 559 PM CDT SUN JUL 8 2018 MNZ003-NDZ039-082345- Clay MN-Cass ND- 559 PM CDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY AND NORTHEASTERN CASS COUNTIES UNTIL 645 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over Georgetown, or 13 miles north of Fargo, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Kragnes around 600 PM CDT. Felton and Averill around 620 PM CDT. Hitterdal, Ulen and Hawley around 640 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern Minnesota...and southeastern North Dakota. LAT...LON 4699 9692 4716 9690 4709 9619 4684 9627 TIME...MOT...LOC 2259Z 284DEG 30KT 4707 9676 NC
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:44 AM CDT | Special Weather Statement | FGF | Pennington | 31 min |
| Jul 8, 3:49 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Pennington | 56 min |
| Jul 8, 4:52 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 53 min |
| Jul 8, 5:23 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 37 min |
| Jul 8, 5:35 AM CDT | Areal Flood Advisory | FGF | Polk | 85 min |
| Jul 8, 5:38 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 67 min |
| Jul 8, 6:33 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Polk, Red Lake | 57 min |
| Jul 8, 6:34 AM CDT | Areal Flood Advisory | FGF | Pennington | 2 hr |
| Jul 8, 5:06 PM CDT | Special Weather Statement | FGF | Becker | 24 min |
| Jul 8, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Mahnomen | 40 min |
| Jul 8, 5:51 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 39 min |
| Jul 8, 5:59 PM CDT | Special Weather Statement | FGF | Clay | 46 min |
| Jul 8, 6:26 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 64 min |
| Jul 8, 6:48 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.